JOHN B. KOSTIS, M.D.
To the editor: I read with interest the report (Ann Intern Med 84:44-45, 1976) by Josephson, Kaster, and Kitchen on the use of lidocaine to slow the ventricular rate in a patient with atrial fibrillation and Wolff-Parkinson-White syndrome. Dye (1) has reported conversion of atrial tachyarrhythmia with lidocaine in patients with Wolff-Parkinson-White syndrome. In both situations the effect of lidocaine may be attributed to depression of the accessory pathway.
Lidocaine is generally considered ineffective in the treatment of atrial arrhythmias. However, the effects of lidocaine on canine and rabbit atrial tissue are similar to those observed in ventricular tissue, although
Learn more about subscription options.
Register Now for a free account.
KOSTIS JB. Lidocaine and Atrial Tachyarrhythmias. Ann Intern Med. 1976;84:757. doi: 10.7326/0003-4819-84-6-757_1
Download citation file:
Published: Ann Intern Med. 1976;84(6):757.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only